| Catalog Number |
102451300 |
| Medical Device Problem Codes |
Difficult to Insert (1316); Device Damaged Prior to Use (2284)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
12/12/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that during the surgery, the spacer was found to be deformed, and the unicompartmental tibial plateau did not match the spacer.Changed another two to continue the surgery, the same problem happened again.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint#: (b)(4).Investigation summary: deformed.It was reported that during the surgery, the spacer was found to be deformed, and the unicompartmental tibial plateau did not match the spacer.Changed another two to continue the surgery, the same problem happened again.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection revealed that the sigma hp uni tib tray sz3 lmrl surface had scratches and signs of having been tried to implant.There is no indication that a design or manufacturing issue has caused the reported complaint condition.Scratches observed can be consistent with other tools and hard edges coming in contact with the device while attempting to implant the device.A dimensional inspection was performed and met specifications*.A functional evaluation was performed using the returned insert (sigma hp uni ins sz3 7mm lm/rl) as mating device.Functional test revealed that the devices could not assemble as intended due to the damage found on the mating component.A manufacturing record evaluation was performed for the finished device m6770y lot number, and no non-conformance's or manufacturing irregularities were identified.The overall complaint was confirmed as the observed condition of the sigma hp uni tib tray sz3 lmrl would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: (b)(4) rev f.Current.Dimensional inspection: specified dimensions.Device width = 28 mm ± 0.10 mm.Device length from one lateral side to the opening of the deep surface (view a-a) = 31.18 mm ± 0.25 mm.Device thickness (section b-b) = 2 mm ± 0.25 mm.Device length on deep surface (section e-e) = 39.342 mm ± 0.075 mm.Measured dimensions: device width = 28.01 mm (complies).Device length from one lateral side to the opening of the deep surface (view a-a) = 31.16 mm (complies).Device thickness (section b-b) = 2 mm (complies).Device length on deep surface (section e-e) = 39.30 mm (complies).Device used: digimatic caliper cd78621.Device history lot: a manufacturing record evaluation was performed for the finished device m6770y lot number, and no non-conformance's or manufacturing irregularities were identified.Device history review: a manufacturing record evaluation was performed for the finished device m6770y lot number, and no non-conformance's or manufacturing irregularities were identified.